# SDR 20000803SH006

- Difficulty date: July 12, 2000
- Submitted: August 3, 2000
- Operation: Air carrier
- Aircraft: N402BF
- Make and model: Cessna 402B
- Aircraft serial: 402B1076
- System (JASC): 2752 · Trailing Edge Flap Actuator
- Part: Control Cable
- Part number: 50000084
- Condition: Broken
- Location: Te Flaps
- Part time: 9,424 hours
- Stage of operation: LD
- How discovered: V
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

ASG/LIT - WHILE EN ROUTE AND ON APPROACH AT ABOUT 500 AGL, PILOT EXPERIENCED A FLAP SYSTEM FAILURE UPON DEPLOYMENT OF THE FLAPS, ONLY THE LT SIDE CAME DOWN.  THIS CAUSED THE AIRPLANE TO ROLL VIOLENTLY.  THE FLAPS WERE RETRACTED, CONTROL OF THE AIRCRAFT WAS REGAINED, AND LANDING WAS MADE WITHOUT EVENT.  DETERMINED THE UPPER FLAP EXTEND CABLE ON THE RT SIDE HAD BROKEN APPROX 6 INCHES OUTBOARD OF THE ACTUATOR CHAIN ATTACH POINT.  NO PREV EVIDENCEOF CHAFING.  FLAP CABLE INSPECTED 132 HRS PRIOR AS A 200-HR INSP, NO EVIDENCE OF CHAFING, CABLE TENSION GOOD.  POSSIBLE CAUSE UNKNOWN.  (X)
